Ice Storm, Ford
- When
- December 18, 9:00 PM CST to December 19, 6:00 AM CST
- Where
- Ford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.597, -88.223 (the zone’s center; the record gives no point)
A strong winter storm moved across northern Illinois during the late evening hours of December 18th into the morning of December 19th. Ice accumulations of one quarter to one half inch were reported across much of Livingston, Kankakee, Ford and Iroquois Counties.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A strong winter storm moved across northern Illinois during the late evening hours of December 18th into the morning of December 19th. Ice accumulations of one quarter to one half inch were reported across much of Livingston, Kankakee, Ford and Iroquois Counties. This ice accumulation caused numerous tree limbs and power lines to break, which also brought down utility poles. Power outages were widespread across these areas. A combination of snow, sleet and freezing rain fell across LaSalle, Grundy, Kendall, Will and southern Cook Counties where ice accumulations were around one quarter of an inch and sleet/snow accumulations ranged between one half and one inch. A combination of snow and sleet fell across Ogle, Lee, DeKalb, Kane, Dupage and much of Cook County where snow and accumulations ranged from 2 to 6 inches with sleet accumulations of one half inch. Heavy snow fell across Winnebago, Boone, McHenry, and Lake Counties where snowfall totals ranged between 6 and 9 inches. The snow, ice and sleet caused numerous vehicle accidents and spinouts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Dec 18, 8:57 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
857 PM CST THU DEC 18 2008
.DISCUSSION...
855 PM CST
ANALYSIS OF 00Z UPPER AIR PLOTS AS WELL AS AREA SOUNDINGS SHOWING
THERMAL AND HEIGHT FIELDS WELL DEPICTED BY MODELS AND GOING
FORECAST GENERALLY ON TARGET. POWERFUL UPPER TROUGH MOVING INTO
WESTERN NEB WITH ASSOCIATED 1002 MB SFC LOW OVER SW KS WELL
CAPTURED BY GFS/NAM/SREF. SHALLOW ABV FREEZING LAYER ON ORD ACCARS
SOUNDING AROUND 740-770 MB SLOWING COOLING WITH TIME AS INITIAL
SMALL BAND OF LGT SNOW PER CURRENT RADAR ECHOS OVER EXTREME NRN IL
HELPING TO COOL AND SATURATE VERTICAL COLUMN.
LEADING EDGE OF PRIMARY PRECIPITATION AREA NEARING A LASALLE TO
PONTIAC LINE INITIALLY FALLING AS SNOW BUT WILL CHANGE OVER TO
SLEET AND THEN FREEZING RAIN WITHIN AN HOUR OR TWO OF ONSET SOUTH
OF THE ILLINOIS RIVER VALLEY AND ALONG THE KANKAKEE RIVER VALLEY
WHERE WARM AIR ADVECTION COMBINED WITH STRONG ISENTROPIC LIFT AND
DEEP GULF MOISTURE ALLOW FOR A ELEVATED WARM LAYER SUFFICIENTLY
DEEP TO COMPLETELY MELT PRECIPITATION BEFORE REFREEZING
HYDROMETEORS THROUGH THE SURFACE COLD LAYER.
45 KT 925 MB JET CURRENTLY OVER EASTERN TX AND OK WILL SHIFT
EASTWARD TONIGHT FURTHER TAPPING GULF MOISTURE FEEDING NORTHWARD INTO
THIS SYSTEM/ EXPECT RADAR RETURNS TO LIGHT UP WHEN THIS HAPPENS
GENERALLY AROUND 06-07Z. STRONGEST WARM AIR ADVECTION AT H850
CURRENTLY OVER 4 CORNERS AREA OF NE/IA/KS/MO BUT WILL SHIFT
EASTWARD ALONG AND SOUTH OF I-80 INTO IL OVERNIGHT. STRONGEST
ISENTROPIC LIFT NOTED ON 290-310 K THETA SURFACES MOVES ACROSS NRN
IL AND NW IND BETWEEN 06Z-12Z WITH 3.5-4.5 G/KB MIXING RATIOS
INDICATIVE OF ATMOSPHERES CAPABILITY TO PRODUCE 7 TO 9 INCHES OF
SNOW... NOT EVEN INCLUDING CONVECTIVE POTENTIAL.
RADAR RETURNS OVER MO SHOWING CONVECTIVE NATURE OF PRECIPITATION
AND THIS WILL SHIFT NORTH AND EAST INTO THE AREA OVERNIGHT.
ELEVATED INSTABILITY COMBINED WITH FRONTOGENESIS ON THE NOSE OF
THE LOW LEVEL JET HELPING TO TRIGGER EMBEDDED THUNDER
SNOW/SLEET/FREEZING RAIN WITH MU CAPE VALUES FROM 150-300 J/KG
OVER 4 CORNERS AREA OF NE/IA/KS/MO. SNOW RATES COULD EXCEED 2
INCHES PER HOUR IN THUNDER SNOW WITH ICING OF .1-.2 PER HOUR IN
THUNDER FREEZING RAIN.
00Z UPPER AIR PLOTS ALSO VERIFYING NWP SUGGESTION OF A COUPLED
UPPER JET STRUCTURE WITH DEPARTING RIGHT ENTRANCE REGION
SUPERIMPOSING WITH LEFT ENTRANCE REGION OF APPROACHING UPPER JET
OVER KS/NB JOINING UP TO ENHANCE UPPER LEVEL DIVERGENCE AND
ASCENT... AIDING SYNOPTIC LIFT ACROSS NORTHERN IL DURING THE
OVERNIGHT HOURS BETWEEN 07-12Z.
ALMOST NEEDLESS TO SAY... THIS WILL BE A PARALYZING STORM.
ED F
&&
.PREV DISCUSSION...
325 PM CST
LATER TONIGHT THROUGH FRIDAY AFTERNOON...
GFS/NAM ISENTROPIC PROGS OF 295K SURFACE INDICATING STRENGTH OF
ISENTROPIC LIFT INCREASING MORE SUBSTANTIALLY JUST AFTER 06Z.
SEVERAL FACTORS STILL APPEAR TO BE IN PLACE FOR VERY STRONG UVM IN
THE 06Z-12Z TIME FRAME AS A COUPLED UPPER LEVEL JET STRUCTURE
MAXIMIZES UPPER LEVEL DVG ACROSS MUCH OF NORTHERN ILLINOIS. STRONG
LOW/MID LEVEL FRONTOGENESIS ASSOCIATED WITH STRENGTHENING LOW
LEVEL CYCLONIC CIRCULATION COMBINED WITH ELEVATED INSTABILITY
ENHANCED BY TROWAL SIGNATURE SHOULD PROVIDE A HIGH RESPONSE TO
FORCING FOR UPWARD VERTICAL MOTION...ESPECIALLY CENTERED BY AROUND
12Z. GIVEN STRENGTH OF ISENTROPIC UPGLIDE WITH 50-60 KNOT LLJ
DEVELOPING....700 HPA MIXING RATIOS APPROACHING AN IMPRESSIVE 4
G/KG...AND STRONG UPPER DYNAMICS...HAVE OPTED TO EXPAND MENTION OF
ISOLD THUNDER ACROSS ALL OF CWA OVERNIGHT. STRONG DYNAMICS/FORCING
SHOULD ALSO SUPPORT SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR LATE
THIS EVENING INTO THE OVERNIGHT HOURS. IN TERMS OF PRECIP
TYPES...HAVE MADE VERY FEW CHANGES TO GOING GRIDS WITH MAINLY AN
ALL SNOW EVENT ACROSS FAR NORTHERN ILLINOIS TRANSITIONING TO A
SLEET AND FREEZING RAIN MIX SOUTH OF INTERSTATE 80...AND TO MAINLY
JUST FREEZING RAIN ACROSS THE FAR SOUTH. BASED ON EXPECTED TOTAL
QPF AMOUNTS OF BETWEEN AN INCH AND AN INCH AND A QUARTER...STILL
FEEL THAT TOTAL SNOW ACCUMULATIONS OF AROUND A FOOT ARE POSSIBLE
ACROSS FAR NORTHERN ILLINOIS TAPERING FROM NORTH TO SOUTH TO 3 TO
5 INCHES JUST SOUTH OF INTERSTATE 80...AND LITTLE OR SNOW
ACCUMULATION ACROSS THE FAR SOUTH INCLUDING AREAS CURRENTLY UNDER
THE ICE STORM WARNING. ICE ACCUMULATIONS IN THE ICE STORM WARNING
ARE STILL EXPECTED IN THE HALF INCH TO THREE QUARTERS OF AN INCH
RANGE...ALTHOUGH GIVEN THE POSSIBILITY OF ISOLD CONVECTION...MAY
HAVE SOME LOCALIZED HIGHER AMOUNTS OF ICING.
THE MORNING COMMUTE FRIDAY MORNING STILL LOOKING EXTREMELY ROUGH AS
ACCUMULATING SNOW IS LIKELY TO CONTINUE ACROSS ESPECIALLY NORTHERN
HALF OF THE FORECAST AREA WHERE DEFORMATION FORCING IS LIKELY TO SET
UP. PRECIP SHOULD DIMINISH LATE IN THE MORNING AS MID/UPPER LEVEL
WAVE AND DEFORMATION ZONE PUSH OFF TO THE EAST. DID INCREASE POPS
FRIDAY AFTERNOON CLOSER TO ILLINOIS LAKESHORE FOR LINGERING SNOW
SHOWERS WITH NORTHEAST LOW LEVEL WINDS BEHIND THIS SYSTEM AND
POTENTIAL FOR LAKE EFFECT SNOW SHOWERS. INVERSION HEIGHTS ARE
RELATIVELY LOW AND NOT EXPECTING ANY SIGNIFICANT ACCUMULATION AFTER
MIDDAY FRIDAY.
MARSILI
FRIDAY NIGHT THROUGH THURSDAY...
UPPER TROUGH ASSOCIATED WITH WINTER STORM MOVING WELL EAST OF THE
FORECAST AREA FRIDAY NIGHT...THOUGH LOW LEVEL TROUGH AND THERMAL
GRADIENT/BAROCLINIC ZONE LINGERS ACROSS THE MIDWEST BENEATH
RELATIVELY FAST ZONAL FLOW ALOFT. LOW LEVEL NORTHEAST FLOW OFF LAKE
MICHIGAN MAY SUPPORT WEAK LAKE EFFECT...WITH LAKE/850 HPA DELTA T
MARGINAL AROUND 11 DEG C...BUT ENHANCED CONVERGENCE ALONG WESTERN
LAKE MICHIGAN SHORE AND MOIST BOUNDARY LAYER THROUGH 850 HPA.
VARIOUS MODELS ALL TRYING TO SQUEEZE OUT A LITTLE LIGHT QPF WHICH
SUGGESTS AT LEAST A LOW CHANCE POP FOR FLURRIES/SNOW SHOWERS
ESPECIALLY NEAR LAKE MICHIGAN FRIDAY NIGHT.
NEXT TROUGH/UPPER LOW DEVELOPING OVER PLAINS SATURDAY...THOUGH
APPEARS TO BE A BIT MORE DISJOINTED THAN PREVIOUS RUNS OF LAST FEW
DAYS. MAIN SURFACE LOW TRACK ALONG/SOUTH OF OHIO VALLEY
SATURDAY/SATURDAY NIGHT ASSOCIATED WITH MID/UPPER LEVEL SPEED MAX
THOUGH LITTLE AMPLITUDE NOTED IN MID LEVEL FLOW DOWN SOUTH...WHILE
BETTER DYNAMICS/DIFFLUENCE ASSOCIATED WITH DEEPENING UPPER LOW
LIMITED TO UPPER MIDWEST LARGELY NORTH OF WI/IL STATE LINE. GREATEST
THREAT OF ACCUMULATING SNOW WITH THIS SYSTEM APPEARS TO BE LATE
SATURDAY AFTERNOON AND SATURDAY EVENING AS MORE VIGOROUS SHORT WAVE
PROPAGATES AROUND UPPER MIDWEST UPPER LOW...AND THEN ON SUNDAY AS
TROUGH MOVES EAST AND ANOTHER SHORT WAVE DISTURBANCE DIGS SOUTHEAST
ACROSS FORECAST AREA. GIVEN RELATIVELY LIGHT MODEL QPF AMOUNTS
EXPECT PERHAPS 2 INCHES FAR NORTHERN IL TO AN INCH OR LESS SOUTH BY
SATURDAY EVENING...THEN PERHAPS ANOTHER INCH OR SO ACROSS THE AREA
SUNDAY FOR A 1-3 INCH AMOUNT NORTH TO SOUTH OVER A 36 HOUR PERIOD.
PERHAPS MORE IMPRESSIVE IS COLD ADVECTION WHICH DEVELOPS IN WAKE OF
MAIN SATURDAY EVENING SHORT WAVE...WITH 850 HPA TEMPS OF -20 DEG
WRAPPING INTO CENTRAL IL BY EARLY SUNDAY. LOOKS TO BE WINDY AND
VERY COLD FROM EARLY SUNDAY MORNING THROUGH SUNDAY EVENING WITH
WEST/NORTHWEST WINDS 20-30 MPH AND TEMPS AT BEST AROUND 10 ABOVE
SUNDAY AND FALLING BELOW ZERO SUNDAY NIGHT. THIS WOULD PRODUCE
WIND CHILLS IN -20 TO -30 DEG RANGE WHICH WOULD WARRANT WIND CHILL
ADVISORY HEADLINES. WELL LET TONIGHTS STORM GET SETTLED BEFORE WE
WORRY ABOUT ISSUING THOSE HOWEVER.
TROUGH PULLS OFF TO THE EAST SUNDAY NIGHT WITH SURFACE HIGH PRESSURE
BUILDING EAST INTO THE AREA BY EARLY MONDAY. THIS SHOULD ALLOW
CLEARING SKIES FROM THE NORTHWEST...DECREASING WINDS AND POTENTIAL
FOR STRONG RADIATIONAL COOLING OVER DEEP SNOW COVER ESPECIALLY
ACROSS NORTHERN PORTIONS OF FORECAST AREA. HAVE UNDERCUT GUIDANCE
MINS SUBSTANTIALLY ACROSS NORTHERN IL WITH SUBZERO MINS WHERE SNOW
COVER AND RADIATIVE COOLING CONDITIONS EXPECTED TO BE MOST FAVORABLE
AT THAT TIME. SURFACE RIDGE THEN MOVES ACROSS AREA MONDAY BEFORE
NEXT TROUGH DIGS ACROSS PLAINS AND INDUCES NEXT ROUND OF WARM
ADVECTION AND ISENTROPIC ASCENT AHEAD OF LOW PRESSURE WHICH WILL
BRING NEXT CHANCE OF SNOW TO AREA TUESDAY.
MODEL PHASING OF UPPER TROUGH DIFFERS A BIT BY MID NEXT WEEK FOR
CHRISTMAS HOLIDAY. ECMWF SLOWER PULLING LOW PRESSURE AWAY FROM THE
REGION WEDNESDAY WITH SOME SUPPORT FROM NCEP ENSEMBLES. LITTLE
CONFIDENCE IN TIMING PRECIP POTENTIAL AT THIS DISTANCE...THOUGH
APPEARS WILL BE COLDER WITH AT LEAST SOME POTENTIAL FOR LIGHT SNOW
AROUND THE CHRISTMAS HOLIDAY. ALSO APPEARS GIVEN WHAT/S COMING
TONIGHT AND WHAT/S ALREADY ON THE GROUND...THAT A PRETTY HIGH
PROBABILITY OF A WHITE CHRISTMAS EXISTS FOR AT LEAST THE NORTHERN
2/3 OF THE CWA.
RATZER
&&
.AVIATION...
602 PM CDT
0000 UTC TAFS...WHILE THINGS ARE CURRENTLY QUIET ACROSS THE
REGION...CONDITIONS ARE EXPECTED TO RAPIDLY DETERIORATE AT ABOUT
5Z AT THE TAF SITES AS A FAST MOVING SYSTEM CURRENTLY OVER THE
PANHANDLE OF OKLAHOMA TRACKS EASTWARD INTO CENTRAL ILLINOIS.
TEMPERATURES ALOFT SHOULD BE COLD ENOUGH TO SUPPORT SNOW
THROUGHOUT MOST OF THE EVENT BUT THERE COULD BE A BRIEF PERIOD OF
SLEET MIXING IN AROUND 8 TO 10Z WHEN THE 850MB THERMAL RIDGE COMES
THROUGH AND MAY PROVIDE ENOUGH WARM AIR TO PARTIALLY MELT DOWN THE
SNOWFLAKES JUST TO HAVE THEM REFREEZE BEFORE HITTING THE GROUND.
THIS WARM SURGE LIKELY WONT BE ENOUGH TO PRODUCE FREEZING RAIN AT
THE TAF SITES BUT WILL BE MORE OF A THREAT FURTHER TO THE SOUTH.
THE HEAVIEST SNOWFALL IS EXPECTED TO COME AFTER 10Z AS THE SFC LOW
TRACKS TOWARD CENTRAL ILLINOIS AND PROVIDES THE BEST DYNAMIC
FORCING. THIS HEAVY SNOWFALL WILL LIKELY DROP VISIBILITY DOWN TO A
QUARTER OF A MILE AT TIMES WITH VERTICAL VIS OF ABOUT 100FT. VIS
MAY ACTUALLY STAY DOWN A BIT LONGER THAN CURRENTLY FORECAST ON THE
BACKSIDE OF THE SYSTEM IF IT CAN TAP INTO SOME EXTRA MOISTURE FROM
LAKE MICHIGAN. IT DOES APPEAR AS THOUGH SOME LAKE EFFECT SNOW
SHOWERS WILL PERSIST INTO THE AFTERNOON FRIDAY BUT THERE DOESNT
APPEAR TO BE A VERY DEEP LAYER OF INSTABILITY FOR THESE SHOWERS TO
STRENGTHEN TOO MUCH.
WINDS THROUGHOUT THE PERIOD WILL START OUT LIGHT AND VARIABLE AS A
SFC RIDGE DEPARTS THE REGION. WINDS WILL PICK UP OUT OF THE EAST
THROUGH THE NIGHT AND INTENSIFY INTO THE EARLY MORNING HOURS AS
THE LOW APPROACHES. AS THE LOW PASSES THROUGH...WINDS WILL BACK
AROUND TO THE NORTHEAST AND REMAIN GUSTY THROUGH THE REST OF THE
PERIOD.
CONDITIONS ARE EXPECTED TO DROP FROM VFR DOWN TO IFR RATHER
QUICKLY AROUND 5Z WITH GRADUALLY WORSENING CONDITIONS DOWN TO LIFR
OVERNIGHT. VLIFR CONDITIONS APPEAR POSSIBLE DUE TO HEAVY SNOW
BETWEEN 10Z AND 14Z FRIDAY.
HALBACH
&&
.MARINE...
300 PM CST
SURFACE LOW DEVELOPING IN LEE OF ROCKIES THIS AFTERNOON WILL DEEPEN
AS IT MOVES EAST THROUGH THE MIDWEST INTO ILLINOIS BY TOMORROW
MORNING. WINDS ARE EXPECTED TO BE GUSTY FROM THE EAST OR NORTHEAST
BUT JUST BELOW GALE THRESHOLDS LATE TONIGHT INTO TOMORROW IN THE
PRESSURE GRADIENT CREATED AS THIS LOW PRESSES AGAINST THE BROAD AREA
OF HIGH PRESSURE PARKED OVER ONTARIO. THESE WINDS AND THE
ASSOCIATED WAVES MAY CAUSE PROBLEMS FOR SMALLER VESSELS IN THE
NEARSHORE WATERS. THE LOW KEEPS MOVING QUICKLY THROUGH THE AREA AND
BY FRIDAY EVENING REACHES THE MID ATLANTIC COAST. SATURDAY NIGHT
INTO SUNDAY ANOTHER DEEPENING LOW CENTER PASSES SOUTH OF THE GREAT
LAKES AND SETS UP ANOTHER TIGHT GRADIENT OVER LAKE MICHIGAN. GALES
VARYING FROM WEST TO NORTH ARE A POSSIBILITY WITH THIS NEXT SYSTEM.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...ICE STORM WARNING...ILZ023-ILZ032-ILZ033-ILZ039 UNTIL NOON
FRIDAY.
WINTER STORM WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022
UNTIL NOON FRIDAY.
IN...WINTER STORM WARNING...INZ001-INZ002 UNTIL NOON FRIDAY.
ICE STORM WARNING...INZ010-INZ011-INZ019 UNTIL NOON FRIDAY.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742...MIDNIGHT FRIDAY TO
6 AM SATURDAY.
SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...MIDNIGHT FRIDAY TO
6 PM FRIDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 425 PM CST THU DEC 18 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 192230- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 425 PM CST THU DEC 18 2008 /525 PM EST THU DEC 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. A WINTER STORM WILL AFFECT NORTHERN ILLINOIS AND NORTHWEST INDIANA BEGINNING THIS EVENING AND CONTINUING THROUGH FRIDAY MORNING. THIS STORM WILL BRING A VARIETY OF WINTER WEATHER TO NORTHERN ILLINOIS AND NORTHWEST INDIANA RANGING FROM HEAVY SNOW ACCUMULATIONS OF AROUND A FOOT ACROSS FAR NORTHERN ILLINOIS TO SIGNIFICANT ICE ACCUMULATIONS IN EXCESS OF A HALF INCH SOUTH OF INTERSTATE 80. LOCATIONS IN BETWEEN WILL EXPERIENCE A COMBINATION OF ICE AND SNOW ACCUMULATIONS. IN ADDITION...AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT. THERE IS AN INCREASED RISK OF ICE JAMS ACROSS AREA RIVERS. FLOODING DUE TO ICE JAMES HAS ALREADY BEEN REPORTED ON PORTIONS OF THE ROCK AND LOWER FOX RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PRECIPITATION WILL TAPER OFF TO LIGHT SNOW AND FLURRIES BY FRIDAY AFTERNOON. MUCH OF THE ACCUMULATING SNOW SHOULD END DURING THE LATE MORNING HOURS. ANOTHER ROUND OF WINTER WEATHER IS SETTING UP FOR SUNDAY AND INTO EARLY NEXT WEEK. THIS SYSTEM IS LOOKING TO TAKE A MORE SOUTHERLY TRACK THROUGH THE OHIO VALLEY...SO THE ASSOCIATED PRECIPITATION WILL LIKELY BE SNOW RATHER THAN ANY MORE ICE OR SLEET. THE RISK OF ICE JAMS WILL CONTINUE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. HOWEVER SPOTTER REPORTS OF SNOW AND ICE ACCUMULATION WILL BE APPRECIATED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-192230- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 425 PM CST THU DEC 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TONIGHT AS EAST WINDS INCREASE TO 20 TO 25 KNOTS AND WAVES BUILD TO 5 FEET...MAINLY FOR THE ILLINOIS NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE THROUGH THE DAY FRIDAY...MAINLY FOR THE ILLINOIS NEARSHORE WATERS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-192230- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 425 PM CST THU DEC 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST GALES TO 35 KNOTS MAY DEVELOP ON MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MARSILI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
847 PM CST THU DEC 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM FREEZING RAIN PONTIAC 40.88N 88.64W
12/18/2008 U0.00 INCH LIVINGSTON IL LAW ENFORCEMENT
A MIX OF FREEZING RAIN AND SLEET JUST STARTED.
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
853 PM CST THU DEC 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM FREEZING RAIN PERU 41.34N 89.13W
12/18/2008 U0.00 INCH LA SALLE IL CO-OP OBSERVER
LIGHT GLAZE ON SURFACES
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
855 PM CST THU DEC 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FREEZING RAIN OTTAWA 41.35N 88.84W
12/18/2008 U0.00 INCH LA SALLE IL CO-OP OBSERVER
FREEZING RAIN JUST STARTED.
&&
RODRIGUEZThe national radar mosaic for the moment the first event began.
14 winter storm, 4 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 138933, 138935, 138932, 138934, 138936, 138937, 138938, 138939, 138941, 138946, 138947, 138940, 138942, 138945, 138948, 138949, 138943, 138944.